MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS10.0-65B250
Medical Device Problem Codes Corroded (1131); Material Discolored (1170); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
An investigation report from an implant retrieval center was received, detailing the examination of the retrieved implant.During the assessment, it was noted that the implant was unable to be distracted and retracted and failed the force testing.Additionally, surface damage grading revealed notable corrosion, scratching, galling, surface deposits and discoloration.The report indicated that the rod was removed as part of a planned procedure following the achievement of the desired lengthening.The patient had previously reported experiencing significant mid-thigh pain, and radiographic observations identified cortical thickening at the extendable junction of the nail.
 
Additional Manufacturer Narrative
The device was returned to the london implant retrieval centre (lirc); no product was returned to the manufacturer for investigation.All precice stryde devices have been recalled since february 2021 and are currently off the market.A capa was completed to address the reported event of corrosion.The capa found the risk management (rm) process was inadequate.Future rm files for all iterations of the device will be integrated from the nuvasive specialized orthopedics-specific risk management and design control process/procedures into the nuvasive, inc.Global risk management process/procedure.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections upon release to finished goods.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer Contact
patrick yrigoyen
101 enterprise suite 100
aliso viejo, CA 92656
8583442667
MDR Report Key19912092
Report Number3006179046-2024-00153
Device Sequence Number15636313
Product Code HSB
UDI-Device Identifier00887517950758
UDI-Public887517950758
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K180198
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS10.0-65B250
Device Lot Number9051310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Initial Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale
Patient Weight44 KG